











Workshop Title: Supporting Minority Serving Institutions in the Creation of a Diverse, Quantum-Ready Workforce

Location: The University of the District of Columbia

Window Lounge (Building 38, 2nd floor)

4200 Connecticut Ave., NW, Washington, D.C. 20008

Campus map: https://www.udc.edu/about/campus-map/

Dates: July 12-13, 2023

July 12, 2023	
Time	Event
8:00 - 9:00 am	Registration and Breakfast
9:00 - 9:20 am	Opening Remarks: Welcome Prof. Victor McCrary, Jr., University of DC Prof. Serena Eley, University of Washington, Seattle, WA Prof. Sergiy Lysenko, University of Puerto Rico, Mayaguez, PR

9:25 am - 3:00 pm	Session 1: Opportunities in QISE Industry Chair: Prof. Stephen Providence 5 minutes Q&A after each talk
9:25 - 9:45 am	IBM Quantum for Educators: How to Get the Most Impact in your Course Dr. Brian Ingmanson, IBM
9:50 - 10:10 am	Practical Quantum Experiences Dr. Nathan Bishop, Intel
10:15 - 10:30 am	Coffee/Tea Break
10:35 - 10:55 am	Relevant Technical Skills at a Full-stack Superconducting Qubit Company Dr. Angela Chen, Rigetti Computing
11:00 - 11:20 am	QIS Opportunities in the Corporate World Mr. Austin Davis, Boeing
11:25 - 11:45 am	From the Ground State Up: A Guide for Early-stage Companies Navigating the Quantum Workforce Development Ecosystem Dr. Dennis Lucarelli, Error Corp
11:50 am - 12:50 pm	Lunch
12:55 - 1:15 pm	Exploring Career Opportunities in the QISE Industry with Quantinuum Dr. Kathrin Spendier, Quantinuum
1:20 - 1:40 pm	Opportunities in QISE and the Secret Formula for Landing Them Dr. David Steuerman, IonQ













2:50 - 3:00 pm	Coffee/Tea Break
2:20 - 2:50 pm	Industry Panel and Q&A Moderator: Dr. Emily Edwards
1:45 - 2:15 pm	Small group discussion

3:00 - 5:20 pm	Session 2: Educational Resources to Assist with New Quantum Courses/Programs Chair: Dr. Angela Hight Walker 5 minutes Q&A after each talk
3:00 - 3:20 pm	Jump Starting Quantum Computing Activities with qBraid at US's Largest HBCU Prof. Kanav Setia, qBraid
3:25 - 3:45 pm	Qubitekk: Connecting you to the Quantum Future Dr. Jason Schaake, Qubitekk
3:50 - 4:15 pm	Teaching tools for Quantum Materials and Quantum Optics from Quantum Design Dr. Katya Seal, Quantum Design
4:20 - 4:40 pm	The Quantum Technologies Training and Testbed Lab at UW: Beginnings and Prospects Dr. Maxwell Parsons, University of Washington
4:45 - 5:05 pm	The State of Quantum Education at the High School Level in the DVM: Steps we need to take to support the next Quantum Ready Workforce Dr. Mark Hannum, AAPT
5:10 - 7:10 pm	Dinner

July 13, 2023	
Time	Event
8:00 - 9:00 am	Sign-in and Breakfast
9:00 - 9:10 am	Opening Remarks: Welcome Prof. Serena Eley, University of Washington, Seattle, WA Prof. Sergiy Lysenko, University of Puerto Rico, Mayaguez

9:15 am - 12:50 pm	Session 3: New Quantum Programs and Course at MSIs and Educational Resources to Develop courses Chair: Dr. Maxwell Parsons 5 minutes Q&A after each talk
9:15 - 9:35 am	Challenges and Opportunities for Expanding the QISE Research Workforce at HBCUs Prof. Raymond E Samuel, North Carolina A&T University













9:40 - 10:00 am	QISE Education in the California State University: Launching a Masters Program at SJSU Prof. Hilary Hurst, San Jose State University
10:05 - 10:25 am	The Advancements in QISE Educational and Research Program at NCCU: A Collaboration with Duke University, University of Maryland, North Carolina State University, and IBM Prof. Branislav Vlahovic, North Carolina Central University
10:30 - 10:45 am	Coffee/Tea Break
10:50 - 11:10 am	How the Rapid Development of the Field of QISE Provides an Opportunity for Novel Academic-Industry-Government Engagement and Partnerships Prof. Russell Ceballos, University of Chicago and QuSTEAM
11:15 - 11:35 am	Developing Experiential Learning for QIS Prof. Richard Ross, University of California Los Angeles
11:45 - 12:15 pm	Small group discussion
12:20 - 12:50 pm	New Quantum Programs Panel and Q&A Moderator: Dr. Emily Edwards
12:55 - 1:55 pm	Lunch

2:00 - 4:50 pm	Session 4: Funding Opportunities Targeting MSIs and PUIs Chair: Ratnakar Palai 10 minutes Q&A after each talk
2:00 - 2:20 pm	Opportunities in Quantum Information Science and Engineering Dr. Tomasz Durakiewicz, National Science Foundation
2:30 - 2:50 pm	The NSF CREST Program, Supporting a Diverse Quantum Workforce Dr. Luis Cubano, National Science Foundation
3:00 - 3:20 pm	DOE QIS and Workforce Development Programs Dr. Claire Cramer, Department of Energy
3:30 - 3:45 pm	Coffee/Tea Break
3:45 - 4:15 pm	Small group discussion
4:20 - 4:40 pm	Program Managers Panel and Q&A Moderator: Prof. Hilary Hurst
4:45 - 4:55 pm	Closing Remarks Prof. Serena Eley, University of Washington, Seattle, WA Prof. Sergiy Lysenko, University of Puerto Rico, Mayaguez